Sorry, I just realized I've been posting my responses as comments. Thanks for everyones comments so far, really appreciate it. Hard to think things through when in the middle of feeling these racing thoughts (really just been today and yesterday feeling this way but worse today).
Thanks in advance, I'm thinking since I've been at 5 mg lexapro for about 2.5 months and just switched to 10mg last Wednesday (5 days). What would be a normal taper since I've been only on it for about 2.5 months? I'm thinking I should just switch to 5mg today, then after a few days 5mg every other day, then after a few more days just stop? Or is it better to 2.5mg every day and then stop?
Okay, I'll bite and go where nobody else is going but I think want to go. They're trying to protect you, but the symptoms you're describing are in no way severe enough to be messing around with your brain neurotransmitters. I know it's very hard to find a good psychologist and the best ones don't take insurance -- this is true. But you're just suffering, at least from what you say, from some down feelings and some relatively minor anxiety but you're able to do what you need to in life without major problems. That means therapy, or something else if you don't like that idea, such as lifestyle changes because something might be going on that's causing these feelings. It could be just the way you are. But you're not panicking and you're not stopping your life because you're so down. As for the Lexapro, a common side effect of antidepressants is to be too stimulating for a particular individual, and that's why the increased dosage of Lexapro is making you more anxious. It's a common reaction. Sometimes it goes away and sometimes it doesn't. It can mean it's the wrong med for you, but in your case you don't need meds at all. Personally, I'd get a new primary care physician -- putting you on meds instead of trying therapy first for such a relatively minor problem, assuming it is as you've described here, is not a good sign. As for the dosage, 5mg is a starter dose. You taper up slowly if you have a good psychiatrist to let your brain get used to working in a new way, just as you taper off even more slowly when you decide to stop taking the med. I'd predict you won't have a major problem stopping this med as your dose of 10mg, which is the therapeutic dose for anxiety (20mg is for depression, at least usually -- people react differently), hasn't been your dose very long. Now, you have to make this decision, but if it were me, I'd try therapy for awhile and see if doesn't solve your problem, and I'd get off the Lexapro sooner rather than later. If at some point the problem grows to a point where your life is severely affected, that's the time to consider medication.